Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 104, NWS Northern Indiana

June 10, 2004White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2004, 9:41 PM EST for White County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2004, 9:41 PM EST (02:41 UTC)
Expired
Jun 10, 2004, 10:45 PM EST
In force
64 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County White County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:55 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WUUS53 KIWX 110241
SVRIWX
INC181-110345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EST THU JUN 10 2004

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN INDIANA

* UNTIL 1045 PM EST

* AT 941 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 12 MILES WEST OF 
  WOLCOTT TO 14 MILES SOUTHWEST OF WOLCOTT TO 25 MILES SOUTHWEST OF 
  BROOKSTON...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
  WOLCOTT
  REYNOLDS
  CHALMERS
  MONON
  BROOKSTON
  MONTICELLO

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS 
SEEK SHELTER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT. SEVERE STORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN THE PATH
OF THIS STORM...SEEK SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4081 8711 4060 8712 4054 8703 4064 8661
          4091 8660 4093 8696

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:46 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 10, 5:46 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EST THU JUN 10 2004

.AVIATION...
SURFACE FRONT JUST TO THE NORTH OF SBN AND FWA AT 22Z WILL SLIP
SOUTH THIS EVENING BUT WILL REMAIN NEARBY FOR MUCH OF THE PERIOD.
BEST CHANCES FOR RAIN AND SUB-VFR CONDITIONS WILL BE 06Z-15Z AS LOW
LEVEL JET PUMPS PLENTIFUL MOISTURE INTO THE AREA AND WE WILL SIT
BENEATH THE RIGHT ENTRANCE REGION OF THE UPPER JET. ALSO...500MB
SHORTWAVE STILL ON SCHEDULE TO ENTER NORTHWEST INDIANA AROUND 12Z
AND BE EAST OF THE TERMINALS BY 18Z. CONDITIONS WILL IMPROVE LATE
FRIDAY MORNING INTO THE AFTERNOON AS THE SHORTWAVE MOVES EAST AND
MOISTURE LESSENS.
&&

.SHORT TERM...
HEAVY RAIN WILL BE THE MAIN ISSUE TONIGHT. AN EAST-WEST COLD FRONT
ALONG THE MICHIGAN BORDER WILL SINK SLOWLY SOUTH TONIGHT INTO FRIDAY
MORNING...THEN MOVE JUST SOUTH OF THE CWFA FRIDAY AFTERNOON.
MOISTURE WILL BE PLENTIFUL ALONG THIS FRONT AS LOW LEVEL JET PUMPS
HIGH HUMIDITY NORTH INTO THE FRONTAL ZONE OVERNIGHT. ISENTROPIC LIFT
WILL CONTRIBUTE AS WELL...PEAKING AROUND MIDNIGHT. A SHORTWAVE TROF
WILL REACH THE IL/IN BORDER BY 12Z FRIDAY. THUNDERSTORMS WERE
DEVELOPING THIS AFTERNOON OVER MISSOURI AND CENTRAL ILLINOIS AND
WILL BE HEADING NORTHEAST INTO THE IWX CWFA THIS EVENING. ALL THIS
ADDS UP TO WIDESPREAD SHOWERS AND THUNDERSTORMS HERE TONIGHT INTO
EARLY FRIDAY MORNING. FLOOD GUIDANCE NUMBERS ARE STILL RATHER HIGH
MOST PLACES...24 HOUR RAINFALL TOTALS AT 8AM WERE GENERALLY UNDER AN
INCH...AND RAINFALL TOTALS SINCE 8AM HAVE ALSO BEEN RELATIVELY LIGHT
AS RAINFALL IN ILLINOIS HAS HAD A HARD TIME MAKING EASTWARD PROGRESS
/THOUGH THERE WAS A BAND OF SHOWERS IN OUR MICHIGAN COUNTIES THIS
MORNING THAT MAY HAVE DROPPED HALF AN INCH OR SO/. HPC IS EXPECTING
ONLY ISOLATED FLOOD PROBLEMS. THUS WILL HOLD OFF ON ISSUING A FLOOD
WATCH FOR NOW. HOWEVER...HEAVY RAIN IS LIKELY SO THE SITUATION WILL
HAVE TO BE MONITORED CLOSELY...ESPECIALLY NORTH OF U.S. 30.

SHOWER COVERAGE EXPECTED TO LESSEN FRIDAY AS 500MB SHORTWAVE TROF
MOVES OFF TO THE EAST AND FRONT SINKS SOUTH. COULD BE QUITE A
TEMPERATURE DIFFERENCE AS THE NORTHEAST IS IN THE COOL AIR WHILE THE
SOUTHWEST CORNER MAY GET INTO A MUCH WARMER AIR MASS IF THE WESTERN
PART OF THE SURFACE FRONT CAN EDGE BACK NORTH ENOUGH...AS IS
CURRENTLY INDICATED.
&&

.LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY

FRONTAL BOUNDARY WILL BE NEAR OR ACROSS CWA INTO WEEKEND BUT WITH
LOWER CHC POPS FRIDAY NIGHT AND SATURDAY AS SHORTWAVE RIDGE MOVES
ACROSS REGION. FRONT SHOULD BE PUSHED FAR ENOUGH NORTH SATURDAY
NIGHT TO REMOVE MENTION OF SHOWERS. CHANCE POPS AGAIN ON SUNDAY THEN
AS MORE SIGNIFICANT SHORTWAVE MOVES IN SUNDAY NIGHT INTO MONDAY WILL
HAVE HIGHER CHC POPS AS FRONT IS PULLED SOUTH ACROSS CWA. WILL STILL
FORECAST FRONT TO CLEAR CWA BY MONDAY NIGHT DESPITE GFS WANTING TO
HOLD UP PROGRESS AND BRING SHORTWAVE AND STRONG SURFACE LOW ACROSS
CWA DURING DAY TUE. THIS IS A BIG CHANGE FROM PREVIOUS RUNS AND WILL
NOT JUMP ON POPS THIS FAR OUT. OTHERWISE UPPER TROF IN THE NE US
WILL BRING NW FLOW AND SEASONABLE TEMPS INTO MID WEEK. MAY BE HARD
TO TIME WEAK IMPULSES IN THE NW FLOW TO PRODUCE ISOLATED TSTMS
ESPECIALLY WED BUT FOR NOW WILL KEEP DRY FORECAST.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jun 10, 12:38 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1238 PM EST THU JUN 10 2004

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111015-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
1238 PM EST THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS
AFTERNOON...WITH RAINFALL AMOUNTS OF A QUARTER TO HALF INCH
EXPECTED...THOUGH LOCALLY HEAVIER TOTALS WILL BE POSSIBLE WITH
THUNDERSTORMS. THERE IS A SLIGHT RISK OF A SEVERE STORM LATE THIS
AFTERNOON AND THIS EVENING SOUTHWEST OF A LINE FROM KNOX...TO
ROCHESTER...TO MARION.

MORE SHOWERS AND STORMS ARE FORECAST FOR TONIGHT...WITH RAINFALL
AMOUNTS OF HALF AN INCH SOUTH OF ROUTE 30 AND AROUND AN INCH NORTH OF
ROUTE 30 POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY...ALONG WITH
THE POTENTIAL FOR SOME LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO
POSSIBLE SATURDAY THROUGH MONDAY WITH THE BEST CHANCE FOR SEVERE
WEATHER SUNDAY AFTERNOON AND SUNDAY EVENING WITH THE PASSAGE OF A
COLD FRONT. STORMS SUNDAY AFTERNOON AND EVENING MAY PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:31 AM ESTFlash Flood WarningIWXCass, Miami119 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.